Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 212, NWS Tallahassee, FL

July 12, 2016Holmes County, Florida; Geneva County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 12, 2016, 1:42 PM CDT for Holmes County, Florida; Geneva County, Alabama. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2016, 1:42 PM CDT (18:42 UTC)
Expired
Jul 12, 2016, 1:57 PM CDT
In force
15 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Geneva County, AL, Holmes County, FL

The radar

The Ft Rucker radar (KEOX), 51 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1165 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

991 
WUUS52 KTAE 121842
SVRTAE
ALC061-FLC059-121915-
/O.NEW.KTAE.SV.W.0212.160712T1842Z-160712T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
142 PM CDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GENEVA COUNTY IN ALABAMA...
  NORTH CENTRAL HOLMES COUNTY IN FLORIDA...

* UNTIL 215 PM CDT

* AT 141 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GENEVA...
  MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GENEVA...HARTFORD...SLOCOMB...BLACK...SOMERSET...BALD HILL...
  VAUGHANVILLE...SMITH CROSSROADS...NEW HOPE...MILLER CROSSROADS...
  KELLYS CROSSROADS...BETHLEHEM...EUNOLA...THURSTON...DUNDEE...
  GENEVA MUNICIPAL A/P...HENDRIX CROSSROAD...HIGHFALLS...
  HIGH BLUFF AND BAILEY CROSSROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3120 8585 3120 8555 3091 8575 3096 8593
TIME...MOT...LOC 1841Z 206DEG 15KT 3098 8583 

HAIL...<.75IN
WIND...60MPH
 
$$

55-SCHOLL
1 follow-up statement
935 
WWUS52 KTAE 121857
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
157 PM CDT TUE JUL 12 2016

ALC061-FLC059-121907-
/O.CAN.KTAE.SV.W.0212.000000T0000Z-160712T1915Z/
GENEVA AL-HOLMES FL-
157 PM CDT TUE JUL 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GENEVA AND NORTH
CENTRAL HOLMES COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3120 8585 3120 8555 3091 8575 3096 8593
TIME...MOT...LOC 1855Z 206DEG 15KT 3104 8580 

$$

55-SCHOLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:22 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 12, 12:22 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
122 PM EDT TUE JUL 12 2016

.AVIATION [Through 18Z Wednesday]...

TSRA expected to increase in coverage over the next several hours.
Especially across TLH/DHN/ECP. Less coverage further east towards
ABY and VLD. Gusty winds will be possible with the storms as well
as brief reductions to vsbys and cigs. VFR expected outside of
convection. Tstms will decrease in coverage after sunset leaving
behind VFR across the board. Winds after sunset will be light to
nearly calm. ECP may experience a few SHRA after sunrise
Wednesday.

&&

.PREV DISCUSSION [1030 AM EDT]...

.NEAR TERM [Through Today]...

WV imagery this morning depicts an area of +PV over the Lower
Mississippi Valley, as well as a weaker area over the north-
central/northeast Gulf. South-southwesterly steering flow, coupled
with at least near normal PWAT values across the Tri-State region
will favor one of the wetter seabreeze regimes this afternoon.
Expect the northern Gulf +PV anomaly to enhance coverage of storms
across our far western Alabama and Florida counties. Outflow from
what will likely be a large area of convection will merge with our
local seabreeze and result in higher than climo PoPs (even for the
wet regime), primarily west of the Apalachicola and Chattahoochee
rivers. Elsewhere, scattered seabreeze convection will spread
through north Florida this afternoon, into south Georgia this
evening. As was the case yesterday, a few storms may become severe
with a marginally favorable summertime thermodynamic environment.
The main threat would be damaging winds.

.SHORT TERM [Tonight Through Thursday]...

A deep layer ridge will be centered near or just south of our
forecast area. The mean 1000-700 mb mean wind will be light from an
onshore direction, which typically correlates to scattered
thunderstorms across the FL Big Bend and Panhandle, becoming more
isolated farther north in central GA and AL. Forecast deep layer
moisture and buoyancy values appear to be near average, so climatological
PoPs seems reasonable, and are in good agreement with MOS and CAM
guidance. High temperatures will be in the mid 90s, and lows in
the mid 70s.

.LONG TERM [Thursday Night Through Tuesday]...

Our forecast area will be situated between 500 mb highs- one over
NM and the other in the subtropical Atlantic (i.e. the "Bermuda
high" or "Azores high"). Our forecast is for near-climo PoPs
(peaking during the afternoon and evening hours in the 30-40%
range), but there will likely be unforeseen day-to-day variations
which depend on subtle changes in the strength and location of
the aforementioned break in the ridge. Temperatures won't change
much, with highs in the mid 90s, lows in the mid 70s, and heat
index values in the 100 to 105 F range.

.MARINE...

The coastal waters will remain near the northwestern periphery of a
surface ridge. Winds be generally be from an onshore direction at
10 KT or less, with seas 2 ft or less.

.FIRE WEATHER...

Hazardous fire weather conditions are not expected over the next
several days.

.HYDROLOGY...

While rain rates in the stronger storms will be high the next few
days, the probability of exceeding flash flood guidance is less
than 5%. The expected lack of storm organization makes
significant river rises unlikely.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  95  75  95  76 /  10  40  20  40  20
Panama City   79  89  79  89  79 /  10  40  10  20  20
Dothan        74  94  75  93  75 /  10  30  10  40  20
Albany        74  96  75  95  75 /  10  20  30  30  20
Valdosta      73  96  74  95  75 /  20  40  30  30  30
Cross City    74  95  75  94  76 /  20  40  20  30  30
Apalachicola  77  91  78  91  78 /  10  40  10  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Scholl
SHORT TERM...Harrigan
LONG TERM...Fournier
AVIATION...Scholl
MARINE...Scholl
FIRE WEATHER...Fournier
HYDROLOGY...Harrigan

In the hours before

Special weather statement, Jul 12, 12:28 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1228 PM CDT TUE JUL 12 2016

FLZ008-010-121800-
CENTRAL WALTON FL-WASHINGTON FL-
1228 PM CDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WASHINGTON AND
CENTRAL WALTON COUNTIES UNTIL 100 PM CDT...

AT 1227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF DE FUNIAK SPRINGS...MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIVE OAK...DOUGLASS CROSSROAD...ROCK HILL...KNOX HILL...RED BAY...
EUCHEEANNA AND MILLERS FERRY.

LAT...LON 3071 8600 3070 8592 3060 8580 3047 8601
      3059 8612
TIME...MOT...LOC 1727Z 231DEG 14KT 3056 8603

55-SCHOLL
Special weather statement, Jul 12, 12:45 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1245 PM CDT TUE JUL 12 2016

ALZ065-066-068-121830-
DALE AL-COFFEE AL-GENEVA AL-
1245 PM CDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...NORTHWESTERN GENEVA AND
WEST CENTRAL DALE COUNTIES UNTIL 130 PM CDT...

AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF OPP...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DALEVILLE...ELBA...ENTERPRISE...FORT RUCKER...LEVEL PLAINS...
SAMSON...NEW BROCKTON...KINSTON...CLINTONVILLE...RICHBURG...
COPPINVILLE...PERA...BATTENS CROSSROADS...LOWE ARMY HELIPORT...
CARL FOLSOM A/P...ESTOTHEL...CENTRAL CITY...
ENTERPRISE MUNICIPAL A/P...CAMP ALAFLO BSA AND TURNER CROSSROADS.

LAT...LON 3155 8586 3133 8567 3109 8610 3123 8620
      3138 8620
TIME...MOT...LOC 1745Z 237DEG 16KT 3126 8612

55-SCHOLL
Special weather statement, Jul 12, 12:51 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1251 PM CDT TUE JUL 12 2016

ALZ068-FLZ007>010-121815-
GENEVA AL-HOLMES FL-CENTRAL WALTON FL-NORTH WALTON FL-WASHINGTON FL-
1251 PM CDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GENEVA...
NORTHWESTERN WASHINGTON...NORTHEASTERN WALTON AND HOLMES COUNTIES
UNTIL 115 PM CDT...

AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES EAST OF DE FUNIAK SPRINGS...MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DE FUNIAK SPRINGS...GENEVA...UNION...PONCE DE LEON...CARYVILLE...
WESTVILLE...BLACK...SOMERSET...ROYALS CROSSROADS...BARKER STORE...
BAKER SETTLEMENT...HICKORY HILL...PLEASANT HILL...PINEY GROVE...
NEW HOPE...PROSPERITY...KNOX HILL...GRITNEY...
MILLER CROSSROADS AND ARRANT SETTLEMENT.

LAT...LON 3103 8606 3101 8569 3059 8586 3073 8615
TIME...MOT...LOC 1751Z 213DEG 14KT 3080 8592

55-SCHOLL
Special weather statement, Jul 12, 1:08 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
108 PM CDT TUE JUL 12 2016

ALZ068-069-FLZ007>011-121900-
HOUSTON AL-GENEVA AL-JACKSON FL-HOLMES FL-CENTRAL WALTON FL-
NORTH WALTON FL-WASHINGTON FL-
108 PM CDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HOUSTON...EASTERN
GENEVA...NORTH CENTRAL WASHINGTON...NORTHEASTERN WALTON...HOLMES AND
NORTHWESTERN JACKSON COUNTIES UNTIL 200 PM CDT...

AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF BONIFAY...MOVING NORTHEAST AT 15
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BONIFAY...GENEVA...GRACEVILLE...HARTFORD...SLOCOMB...UNION...
PONCE DE LEON...CARYVILLE...ESTO...WESTVILLE...NOMA...BLACK...
SOMERSET...BARKER STORE...SOUTHERN JUNCTION...BAKER SETTLEMENT...
HICKORY HILL...PLEASANT HILL...NEW HOPE AND PROSPERITY.

LAT...LON 3119 8585 3106 8540 3067 8566 3064 8580
      3068 8587 3070 8586 3070 8591 3081 8611
TIME...MOT...LOC 1808Z 208DEG 14KT 3083 8587

55-SCHOLL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 12:28 PM CDTSpecial Weather StatementTAEWalton32 min
Jul 12, 12:51 PM CDTSpecial Weather StatementTAEHolmes24 min
Jul 12, 1:08 PM CDTSpecial Weather StatementTAEHolmes52 min
Jul 12, 1:51 PM CDTSpecial Weather StatementTAECalhoun24 min
Jul 12, 2:20 PM CDTSpecial Weather StatementTAEJackson40 min
Jul 12, 2:30 PM CDTSpecial Weather StatementTAEGadsden45 min
Jul 12, 2:33 PM CDTSpecial Weather StatementTAEJackson42 min
Jul 12, 3:12 PM CDTSpecial Weather StatementTAELeon48 min
Jul 12, 3:58 PM CDTSpecial Weather StatementTAELeon32 min
Jul 12, 4:21 PM CDTSevere Thunderstorm WarningTAEMadison24 min
Jul 12, 4:34 PM CDTSpecial Weather StatementTAEJefferson41 min
Jul 12, 5:22 PM CDTSpecial Weather StatementTAEMadison38 min
Jul 12, 12:45 PM CDTSpecial Weather StatementTAECoffee45 min
Jul 12, 2:07 PM CDTSpecial Weather StatementTAEDale38 min
Jul 12, 2:43 PM CDTSpecial Weather StatementTAEHouston47 min
Jul 12, 2:46 PM CDTSpecial Weather StatementTAEHenry, Houston44 min
Jul 12, 3:13 PM CDTSevere Thunderstorm WarningTAEHenry47 min
Jul 12, 3:24 PM CDTSpecial Weather StatementTAEHenry51 min
Jul 12, 3:28 PM CDTSevere Thunderstorm WarningTAEHenry47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.